Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 207, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2009, 12:31 PM CDT for Choctaw County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 12:31 PM CDT (17:31 UTC)
- Expired
- May 9, 2009, 1:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 12:35 PM CDT | HAIL 0.75 | 2 S Fort Towson, OK | TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 091731
SVRTSA
OKC023-091815-
/O.NEW.KTSA.SV.W.0207.090509T1731Z-090509T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1231 PM CDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 115 PM CDT
* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FALLON TO ORD...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ORD...HUSKEY
AND FROGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9547 3388 9550 3389 9552 3388 9554
3394 9557 3401 9552 3399 9515 3397 9514
3394 9515 3396 9523 3390 9525 3388 9529
3389 9532 3386 9534 3386 9546
TIME...MOT...LOC 1731Z 274DEG 28KT 3399 9533 3391 9552
$$1 follow-up statement
000
WWUS54 KTSA 091748
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT SAT MAY 9 2009
OKC023-091815-
/O.CON.KTSA.SV.W.0207.000000T0000Z-090509T1815Z/
CHOCTAW OK-
1248 PM CDT SAT MAY 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HUSKEY...MOVING EAST
AT 30 MPH.
AT 1245 PM CDT...NATIONAL WEATHER SERVICE RADAR ALSO DETECTED A
SEVERE THUNDERSTORM NEAR GRANT...MOVING EAST AT 30 MPH. NICKEL SIZE
HAIL AND WINDS TO 60 MPH ARE ALSO POSSIBLE WITH THIS STORM.
THESE SEVERE THUNDERSTORM WILL BE NEAR GRANT...FROGVILLE...ORD...AND
HUSKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9547 3388 9550 3389 9552 3388 9554
3394 9557 3401 9552 3399 9515 3397 9514
3394 9515 3396 9523 3390 9525 3388 9529
3389 9532 3386 9534 3386 9546
TIME...MOT...LOC 1747Z 274DEG 26KT 3395 9519
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:20 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 9, 10:20 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1020 AM CDT SAT MAY 9 2009 ...UPDATE... .DISCUSSION... FAST MOVING WAVE CURRENTLY NOTED IN WATER VAPOR IMAGERY PASSING THROUGH WESTERN NEBRASKA...WITH SOUTHERN EXTENT OF THIS FEATURE POSSIBLY ENHANCING THE MID LEVEL WARM ADVECTION PATTERN UNDERWAY SUPPORTING CONVECTIVE CLUSTER APPROACHING EASTERN OKLAHOMA. 12Z KOUN/KSGF SOUNDINGS SAMPLED A MOIST LAYER BETWEEN 800-600MB WITH PARCELS LIFTED IN THAT LAYER CAPABLE OF MEASURABLE CAPE WHICH IS LIKELY TO SUPPORT CONTINUED ISOLATED THUNDERSTORMS. UPDATE WILL ADJUST FOR HIGHER COVERAGE OF PRECIP FURTHER NORTH AND RAISE TEMPS ACROSS THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 54 67 53 / 60 40 60 50 FSM 72 55 67 54 / 50 60 70 50 MLC 71 55 66 54 / 50 60 60 50 BVO 67 50 65 49 / 50 20 60 40 FYV 66 51 65 49 / 40 60 70 40 BYV 67 50 64 48 / 40 50 60 30 MKO 69 54 66 53 / 40 50 70 50 MIO 67 50 66 49 / 50 20 60 30 F10 69 54 66 53 / 40 50 60 50 HHW 77 57 68 56 / 50 60 60 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07
Hazardous weather outlook, May 9, 5:30 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 530 AM CDT SAT MAY 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 AM CDT SAT MAY 9 2009 ...POTENTIAL FOR STORMS FAR SOUTHEAST TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...NONE. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FLASH FLOOD. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... ALTHOUGH SCATTERED THUNDERSTORMS WILL DEVELOP TODAY OVER PARTS OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS...THOSE STORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS. MORE SIGNIFICANT STORMS ARE FORECAST SOUTH OF THE RED RIVER NEAR A STALLED FRONTAL BOUNDARY. SOME OF THOSE STORMS MAY EXPAND ACROSS THE RED RIVER INTO EXTREME SOUTHEAST OKLAHOMA OVERNIGHT TONIGHT PUTTING PUSHMATAHA AND CHOCTAW COUNTIES AT RISK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... OUR WET PATTERN WILL CONTINUE WELL INTO THE UPCOMING WEEK. THE FOCUS SUNDAY AND MONDAY WILL BE THE STALLED FRONT JUST SOUTH OF OUR AREA. A SHARP COLD FRONT MOVING THROUGH THE REGION WEDNESDAY OR WEDNESDAY NIGHT WILL ENHANCE SEVERE WEATHER POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 9, 10:59 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT SAT MAY 9 2009
OKZ073>075-091645-
HASKELL OK-LATIMER OK-PITTSBURG OK-
1059 AM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN HASKELL...PITTSBURG AND WESTERN LATIMER
AT 1059 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF MCALESTER TO 5 MILES
SOUTHWEST OF KIOWA...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...STIGLER...LEWISVILLE...KINTA...
WHITEFIELD...WILBURTON...HIGGINS...DAMON...GOWEN...PANOLA...
MCALESTER...KIOWA...PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...
HAILEYVILLE...DOW...HAYWOOD...BACHE...ALDERSON...KREBS...BLOCKER...
FEATHERSTON...CROWDER AND QUINTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3513 9589 3528 9507 3474 9524 3468 9592
3468 9602
TIME...MOT...LOC 1559Z 258DEG 35KT 3506 9587 3469 9598Special weather statement, May 9, 11:47 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 AM CDT SAT MAY 9 2009
OKZ049-053-075-076-091730-
CHOCTAW OK-LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
1147 AM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...NORTHEASTERN CHOCTAW...PUSHMATAHA AND
LATIMER
AT 1147 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PANOLA TO 4 MILES WEST OF NASHOBA TO 2 MILES
SOUTHWEST OF DARWIN...MOVING EAST AT 40 MPH.
A LARGE PORTION OF SOUTHWESTERN LE FLORE...NORTHEASTERN CHOCTAW...
PUSHMATAHA AND LATIMER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 1230 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3417 9588 3417 9579 3436 9579 3460 9552
3504 9529 3500 9458 3450 9470 3450 9504
3425 9503 3424 9513 3412 9515 3400 9535
TIME...MOT...LOC 1647Z 282DEG 35KT 3493 9519 3446 9528
3423 9579Special weather statement, May 9, 11:55 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT SAT MAY 9 2009
OKZ053-091730-
CHOCTAW OK-
1155 AM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW
AT 1155 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTH OF SOPER...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...SAWYER...UNGER...
SOPER...MESSER...KENT...FALLON...SPEER AND APPLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
45 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3402 9583 3416 9582 3416 9534 3415 9526
3398 9527
TIME...MOT...LOC 1655Z 264DEG 41KT 3408 9570Special weather statement, May 9, 12:27 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1227 PM CDT SAT MAY 9 2009
OKZ053-091800-
CHOCTAW OK-
1227 PM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN CHOCTAW
AT 1227 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES EAST OF FALLON TO 2 MILES WEST OF ORD...
MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ORD...FROGVILLE...GRANT...HUSKEY AND FALLON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3389 9552 3388 9555 3393 9557 3401 9553
3399 9515 3397 9514 3394 9515 3396 9523
3390 9525 3388 9529 3389 9532 3386 9534
3386 9545
TIME...MOT...LOC 1727Z 277DEG 32KT 3399 9535 3390 9553The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:19 PM CDT | Special Weather Statement | TSA | Mayes | 41 min |
| May 8, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 62 min |
| May 8, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| May 8, 8:53 PM CDT | Special Weather Statement | TSA | Okfuskee | 67 min |
| May 8, 9:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 66 min |
| May 8, 9:36 PM CDT | Special Weather Statement | TSA | Muskogee | 24 min |
| May 8, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 61 min |
| May 8, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee, Pittsburg | 37 min |
| May 8, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 62 min |
| May 8, 10:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 54 min |
| May 8, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 36 min |
| May 8, 10:32 PM CDT | Special Weather Statement | TSA | Adair | 28 min |
| May 8, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 30 min |
| May 8, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 64 min |
| May 8, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 26 min |
| May 8, 10:46 PM CDT | Tornado Warning | TSA | Muskogee, Sequoyah | 44 min |
| May 8, 11:14 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| May 8, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 40 min |
| May 8, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 62 min |
| May 8, 11:30 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 22 min |
| May 8, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 56 min |
| May 8, 11:38 PM CDT | Special Weather Statement | TSA | Latimer | 37 min |
| May 8, 11:40 PM CDT | Tornado Warning | TSA | Haskell, LeFlore, Sequoyah | 50 min |
| May 8, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 25 min |
| May 9, 12:23 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 67 min |
| May 9, 12:36 AM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| May 9, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 33 min |
| May 9, 1:03 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 42 min |
| May 9, 1:31 AM CDT | Special Weather Statement | TSA | Pittsburg | 29 min |
| May 9, 1:32 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 58 min |
| May 9, 2:17 AM CDT | Special Weather Statement | TSA | LeFlore | 58 min |
| May 9, 10:59 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 46 min |
| May 9, 11:47 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 43 min |
| May 9, 11:55 AM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| May 9, 12:03 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 57 min |
| May 9, 12:27 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| May 9, 1:15 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 2 hr |
| May 9, 1:17 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.